CSN Login
Members Online: 16

More Eye Troubles

shmurciakova's picture
shmurciakova
Posts: 910
Joined: Dec 2002

Hello all! I feel kinda guilty posting something that may seem so trivial in the midst of other peoples suffering, but since this is the "place to vent" here goes....As some of you know, I have been off chemo for 1 1/2 years but have had continuing "Epiphora" - tearing from the eyes due to 5-FU and Xeloda (2 rounds of chemo)....My left eye was doing OK but my right eye was watering like crazy and I made the decision to undergo a procedure called a DCR (dachryocystorhinostomy...sp?). At any rate, I now think it was a BAD MOVE! and I am really scared that I have screwed myself here. Basically they put a small tube through the upper and lower tear ducts and reroute the tears directly into the nose. It is irreversable once it is done. The tears then have a more direct pathway to the nose and do not become backed up on the way to the nose. I know, it is kinda confusing to explain. In order to assess the blockage they irrigate your upper and lower tear ducts on both eyes. I had the procedure done on my right eye, but after the irrigation, my left eye is now watering like crazy - like when I was actually on the 5-FU! Has anyone else here had their eyes irrigated before, did it settle down and work better after a while. I had this done last Tuesday, so it has not been very long, but I am worried about it. I cannot believe I voluntarily put myself through surgery after all I have been through - only to have my eyes watering now more than ever. I feel like I am completely out of my mind!
Any advise would be helpful. Thank you for any words of wisdom you have on this subject.
-Susan.

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

Sue: I dunno anything about this condition, and you may have already done so, but I searched "tear ducts" on this site, and got quite a few hits, some
encouraging. Nanuk

slammer
Posts: 120
Joined: Apr 2004

Hi There, I got the weeping eyes from 5-FU also but it only lasted a week at end of cycle, but then again each month I would get it,
No I cannot actualy help you with you question but I don't know about this irrigation treatment, give it some time to work maybe?
Best to you, sorry you have to go thru this long after chemo too. wow just something worth noting though, as a side effect that can linger on, it sucks
wish there was more to say, hang in there
LOve Amy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network